MAUDE Adverse Event Report: BECTON DICKINSON TRAY CSE WHIT27G4.7 WE17G3.5 SWC X3795; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON TRAY CSE WHIT27G4.7 WE17G3.5 SWC X3795; ANESTHESIA CONDUCTION KIT
Catalog Number 405828
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
The following was reported via email: claudia had to repair a catheter this evening that had disconnected.As she was relaying the story, dr.Manczur stated that one today seemed to be very slightly leaking at the catheter/connector interface when they were giving a loading dose or the test dose.Additional responses report: this one was the kit that caused intravascular catheterization last night (different lot from the one with connector issues).26jun2024 communication states: some of the yellow connectors don¿t allow the catheter to go all the way in and therefore don¿t work right ( had one this morning) we did have 4 or 5 of the extra connectors ( which are half yellow and half clear plastic) in our cart **please see email chain from customer attached.Multiple issues were noted within the same communication.Bd was notified of these issues on 26jun 2024.Response received 27jun2024 per dr.Richard smiley: 2.Did the event directly, or indirectly involve a patient or user? if involved, describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Yes, this did of course involve a patient, although no significant harm was done.Twice on wednesday we could not insert the epidural catheter into the yellow connector, one the catheter was placed properly into the patients epidural space.Both times i found the ¿extra¿ connectors (the ones that are had below and half clear) and used one of them.So the only effect was a 1-2 minute delay in attaching the connector to the catheter.Because we had already given spinal analgesia doses to both patients, this did not delay pain relief, only the final securing of the catheters.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: several samples were provided to our quality team for investigation.A total of (b)(4) trays from lot 0001563972 were evaluated.Upon initial inspection, no damage was observed with any of the products.Within one sample from lot 0001563972, the catheter and nexus connector came assembled and it was observed to be assembled incorrectly, the wrong end of the catheter had been inserted into the connector.Once corrected, functional testing was performed on all nexus connectors.During our evaluations, the catheters were properly threaded into the connector without issue and proper flow was achieved.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001563972 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.Based on our investigation, given the product from lot 0001563972 did not display the reported issue, a root cause cannot be established at this time.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
TRAY CSE WHIT27G4.7 WE17G3.5 SWC X3795
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19781972
Report Number1625685-2024-00084
Device Sequence Number18181182
Product Code CAZ
UDI-Device Identifier00382904058289
UDI-Public(01)00382904058289
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number405828
Device Lot Number0001563972
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown